Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 85, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 2, 2003, 9:24 AM CDT for Jackson County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 9:24 AM CDT (14:24 UTC)
- Expired
- Aug 2, 2003, 11:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Jackson County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 021426 FFWLIT ARC067-021630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 924 AM CDT SAT AUG 2 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN EASTERN ARKANSAS * UNTIL 1130 AM CDT * AT 920 AM CDT...DOPPLER WEATHER RADAR SHOWED SHOWERS AND THUNDERSTORMS REDEVELOPING OVER THE SAME AREAS OF JACKSON COUNTY. THIS WOULD INCLUDE AREAS SOUTH OF TUCKERMAN...AND NORTH OF INGLESIDE AND ALGOA. TWO TO THREE INCHES OF RAIN HAS ALREADY OCCURRED. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. LAT...LON 3572 9104 3544 9105 3544 9136 3570 9134 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:38 AM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Aug 2, 3:38 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 338 AM CDT SAT AUG 2 2003 OF MAIN CONCERN THIS AM ARE TSTMS TODAY. A SERIES OF UPPER LEVEL TROUGHS WILL CONTINUE TO MOVE ACROSS OUR REGION UNDER A CONTINUING NORTHWEST FLOW ALOFT FOR THE NEXT SEVERAL DAYS. TEMPS WILL CONTINUE IN THE WARM TO HOT CATEGORY AND NEAR NORMAL. FCSTID = 38 HRO 86 67 88 69 / 50 20 20 20 LIT 91 72 90 72 / 50 30 30 20 HOT 91 73 91 72 / 50 30 30 20 PBF 93 74 92 72 / 40 30 30 20 .LZK...NONE.
Hazardous weather outlook, Aug 2, 7:00 AM CDT, 2 hours 24 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 700 AM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS MOST OF ARKANSAS. A COLD FRONT MOVED INTO ARKANSAS OVERNIGHT FROM MISSOURI. THE FRONT TRIGGERED THUNDERSTORMS THIS MORNING IN NORTHERN ARKANSAS...WITH A GENERAL WEAKENING TREND NOTED TOWARD DAWN. SHOWERS AND STORMS WILL PUSH TOWARD CENTRAL SECTIONS OF THE STATE AND WILL MOSTLY DISSIPATE BY LATER THIS MORNING. THE FRONT WILL PUSH INTO SOUTHERN ARKANSAS THIS AFTERNOON AND WILL STALL. CLOUDS WILL BREAK UP A BIT THIS AFTERNOON...WITH HEATING MAKING THE ATMOSPHERE UNSTABLE. GIVEN THIS...SCATTERED SHOWERS AND THUNDERSTORMS MAY REDEVELOP...ESPECIALLY OVER CENTRAL AND SOUTHERN SECTIONS OF THE STATE. SOME OF THE STORMS MAY BECOME SEVERE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONT IN SOUTHERN ARKANSAS WILL REMAIN STALLED ON SUNDAY...AND WILL MOVE BACK TO THE NORTH EARLY NEXT WEEK. WITH THE FRONT ACROSS THE REGION...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH AT LEAST WEDNESDAY. AT THIS TIME...IT APPEARS THAT SEVERE WEATHER WILL REMAIN LIMITED DURING THE UPCOMING WEEK. HOWEVER...A STORM SYSTEM IN THE SOUTHERN PLAINS WILL WILL APPROACH BY TUESDAY AND WILL INTERACT WITH THE FRONT ACROSS THE REGION. THIS MAY RESULT IN SEVERE STORM DEVELOPMENT...AND THE SITUATION WILL BE MONITORED CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY IN CENTRAL AND SOUTHERN ARKANSAS. 46
In the hours before
Special weather statement, Aug 2, 8:55 AM CDT, 29 minutes before
ARZ007-016-025-033-034-045>047-056-057-021415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 855 AM CDT SAT AUG 2 2003 SEVERE THUNDERSTORM WATCH NUMBER 831 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ARKANSAS...INDEPENDENCE...JACKSON...JEFFERSON...LONOKE...MONROE... PRAIRIE...SHARP...WHITE AND WOODRUFF. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 45 min |
| Aug 1, 10:36 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 44 min |
| Aug 1, 11:56 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 39 min |
| Aug 2, 4:09 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Fulton, Izard, Marion | 76 min |
| Aug 2, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 58 min |
| Aug 2, 5:00 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 50 min |
| Aug 2, 5:27 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Aug 2, 6:24 AM CDT | Flash Flood Warning | LZK | Boone | 2 hr |
| Aug 2, 7:46 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 39 min |
| Aug 2, 11:59 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 36 min |
| Aug 2, 12:33 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 42 min |
| Aug 2, 1:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 33 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.